Home  >>  Archives  >>  Volume 18 Number 1  >>  st0520

The Stata Journal
Volume 18 Number 1: pp. 206-222



Subscribe to the Stata Journal
cover

Standard-error correction in two-stage optimization models: A quasi–maximum likelihood estimation approach

Fernando Rios-Avila
Levy Economics Institute
Annandale-on-Hudson, NY
friosavi@levy.org
Gustavo Canavire-Bacarreza
School of Economics and Finance
Universidad EAFIT
Medellín, Colombia
gcanavir@eafit.edu.co
Abstract.  Following Wooldridge (2014, Journal of Econometrics 182: 226–234), we discuss and implement in Stata an efficient maximum-likelihood approach to the estimation of corrected standard errors of two-stage optimization models. Specifically, we compare the robustness and efficiency of the proposed method with routines already implemented in Stata to deal with selection and endogeneity problems. This strategy is an alternative to the use of bootstrap methods and has the advantage that it can be easily applied for the estimation of two-stage optimization models for which already built-in programs are not yet available. It could be of particular use for addressing endogeneity in a nonlinear framework.
Buy

View all articles by these authors: Fernando Rios-Avila, Gustavo Canavire-Bacarreza

View all articles with these keywords: maximum likelihood estimation, nonlinear models, endogeneity, two-step models, standard errors

Download citation: BibTeX  RIS

Download citation and abstract: BibTeX  RIS